MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 6mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter popped after an inflation to 11 atmospheres (atm) within an unknown cordis stent which was placed in the superficial femoral artery (sfa).As a result, a 6mm x 10cm saber pta balloon catheter was used as a replacement.Post dilation of the unknown cordis stent was performed, and the procedure was successfully completed.There was no reported injury to the patient.This was during a peripheral interventional procedure to treat a 100% stenosed, chronic totally occluded (cto) lesion in the sfa.The lesion did not have any calcification or tortuosity present.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon was prepped with a 50/50 contrast and saline mixture.There was no difficulty advancing the device though the implanted stent.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter popped after an inflation to 11amospheres (atm) within an unknown cordis stent which was placed in the superficial femoral artery (sfa).As a result, a 6mm x 10cm saber pta balloon catheter was used as a replacement.Post dilation of the unknown cordis stent was performed, and the procedure was successfully completed.There was no reported injury to the patient.This was during a peripheral interventional procedure to treat a 100% stenosed, chronic totally occluded (cto) lesion in the sfa.The lesion did not have any calcification or tortuosity present.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon was prepped with a 50/50 contrast and saline mixture.There was no difficulty advancing the device though the implanted stent.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.Addendum: product evaluation revealed a rupture to the body/shaft of the 6mm x 15cm 150cm saber pta balloon catheter.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.A review of the manufacturing documentation associated with lot 82230549 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.H3 other text: this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 6mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter popped after an inflation to 11 atmospheres (atm) within an unknown cordis stent which was placed in the superficial femoral artery (sfa).As a result, a 6mm x 10cm saber pta balloon catheter was used as a replacement.Post dilation of the unknown cordis stent was performed, and the procedure was successfully completed.There was no reported injury to the patient.This was during a peripheral interventional procedure to treat a 100% stenosed, chronic totally occluded (cto) lesion in the sfa.The lesion did not have any calcification or tortuosity present.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon was prepped with a 50/50 contrast and saline mixture.There was no difficulty advancing the device though the implanted stent.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was returned for analysis.A non-sterile saber 6mm15cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the balloon looks like it was previously inflated.No anomalies were noted along the device components at naked eye and the balloon was found with no damages.Per functional analysis, an insertion/withdrawal of an appropriate wire through the hub and the distal tip was performed with no difficulties nor impediment.Next an inflator/deflator was connected to the luer hub and it was attempted to be inflated, the unit presented a leakage on the body of the unit.Sem analysis was performed, and results showed the leakage on the body/shaft presented evidence of damages, a ruptured/torn condition and scratch marks.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the ruptured/torn condition found on the received device.It seems the material near the damage was ruptured/torn with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis (see sem report attached).A product history record (phr) review of lot: 82230549 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon ¿ burst at/below rbp¿ was not confirmed as no anomalies were noted on the balloon itself; however, subsequent findings of ¿body/shaft burst¿ was confirmed during device analysis.Sem revealed damages on the body shaft with a ruptured/torn condition and scratch marks adjacent to the rupture.The device was being used during post dilation inflation of an unknown stent.It was also noted the vessel was a 100% stenosed cto.Additionally, stent struts can easily damage catheter material when attempting to cross inside the stent and/or upon inflation.It is likely a combination of vessel characteristics and the stent struts contributed to the failure noted as evidenced by device analysis.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25, FL CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key16544614
Report Number9616099-2023-06344
Device Sequence Number6325778
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public(01)20705032069622(17)240731(10)82230549
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number48006015X
Device Catalogue Number48006015X
Device Lot Number82230549
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/14/2023
05/22/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/09/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 10CM SABER PTA BALLOON CATHETER.; 6MM X 10CM SABER PTA BALLOON CATHETER.; 6MM X 10CM SABER PTA BALLOON CATHETER.; UNK CORDIS STENT.; UNK CORDIS STENT.; UNK CORDIS STENT.
Patient SexMale
Patient EthnicityNon Hispanic